This is my first month using BC. I've been sexually active since about .. July of 2006. I'm using EstroStep, the 28 day regimin. Well, the instructions say that after 7 days of first starting it, you wont get pregnant (well theres like a 1% chance or something). So this is almost halfway through my fourth week, and I'm on the brown pills, which dont' contain the birth control medicine, but they are just reminder pills. Everytime I've used sex, with the exception of the first time back n july, I have used condoms, on my boyfriend, not me. Yesterday my boyfriend and I had sex 3 times, but on the last time the condom busted and he didn't have another one, so we had sex without one, and he pulled out before he came, just because he knows how much I worry about getting pregnant. So I kinda freaked out, because I thought a little bit could have got into me, and Iw as only on the brown reminder pills. Now, I read the instructions and it says if you forget to take the brown pill or something then youd ont' have to worry about using a back-up method of birth control. So, does that mean on the brown pills, even before your period you can't get pregnant? I've taken 21 white "active" pills and 2 brown ones. So technically after the first seven I should have been okay. Then it says to take it around the same time everyday, but sometimes mine's a little off. Like when I first took it, it was around 7:30 in the morning, then I was out of college after exams for my break and I took it around 10:30 and it's been between 10:30 and 1:00 the past week. It says to take it around the same time, like the morning, or the evening, so I figured it wouldn't matter, but then I read a few threads on here and some people said you should take it the exact time or it wont work. Anyways, continuining on with my just lovely story. This morning, around 1:30 after I got back from a new years party, I started worrying about it and I took 3 birth control pills, because I heard if you take a certain amount in a certain period of time, it acts as the "morning after pill". Then around 10:30 this morning I took 2 more of the high strength. (theres 3 strength levels in estrostep). Because I was worried about last night.. then I saw my boyfriend again today and he had sex and it was just fine, but then the condom busted and he ACTUALLY came in me, for the first time without a condom ever! Now I know i'm on bc so I shouldn't be freaking out but I am.. I don't know if I should take some more of the active bc pills, even though I'm supposed to be on the brown ones, I took 5 today in a 9 hour period before we had sex again.. which was around like 2:00 or something. (in the afternoon).But like i said, the instructions said that you dont' have to use back up when you're on the brown ones, cause technically a few days after you start the brown ones you're supposed to start your period, but since its day 2 i'm not quite there yet. Anyways, I was wondering if I should take some more of those pills (which have seriously made me sick.. and your not supposed to take more than 2 I dont' think.. Iw as so nauseous, dizzy, my head hurt.. it was awful). or am I worrying for no reason? I mean, I have taken the bc for 23 days continuously with not missing it at all, sometimes its a few hours later than the previous day but its never been more than 3 hours. And this is the first time he ever came into me without a condom because itb usted.. just my luck!! I'm so worried and... I can't get pregnant.. I don't know what to do.. should I go buy plan b, or would that be retarded since this is the first time and I AM on bc. See, I don't know much about estrostep, is it effective on the brown ones? Someoen please help..
No wonder you're having these issues! All that estrogen! Once you were past the 7 day threshold, you were good for the duration until you forget a pill. So, there was no need to take all those pills. The 21 days of active ones carry over during the 7 days of inactive ones. The theory being that once you've had the 21 active pills, your period will come during the 7 days of inactive ones and you won't be fertile during that time. So the 7 days doesn't start over. You are good to go once the first 7 days are done...as long as you take your pills daily. And 2-3 hours won't make that much difference....they just tell you that so that you'll remember to take them. If you usually take them at 7 AM and then don't one day till 10 PM, that might be a a problem...but 2-3 hours late, probably not.
Thank you so much. Should I just continue taking the brown ones like regular now? Or should I stop taking them altogether and wait until sunday to start a new box... or what? I think I messed myself up by taking them because I was worried and nervous about what could happen. I'm always so protective about things like that because I know i'll worry myself to death. :-/ I just don't know what I shoudl do now.. I guess I'll just continue with the brown ones, unless I get some advice that says otherwise.
In all honesty, I would start a brand new pack. Are you a Sunday starter? Did you start your first pack of pills on the Sunday after your period? If so I would start a new pack the Sunday after you start your period. I think that is what most brands advise you to do when you skip a few days of active pills.
I don't know about estrostep, but only certain pills can be taken in higher doses to act as the morning after pill. BUT, no matter what, I would NOT recommend taking that many at once again. I know how it is to worry about how such a TINY pill can keep you from getting pregnant, but in reality as long as you are good about taking it, it is very effective. Pick a time of day that you are likely to take it regularly then do something like set your cell phone alarm to remind you. This is what I have done for a long time. I take mine ~1100pm each night because there is no way I could be semi-regular any other time of the day. But remember, you have a little wiggle room here - I can take mine as late as 200am and still be within 3 hours of my "normal" time.
I have no clue about what taking all those pills is going to do to your cycle - likely you will have a heavier period, maybe longer too. If I were you, I'd go back to taking the inactive pills as normal, and then start a new pack on schedule. I think you will be just fine with that and plenty protected.
If you are worried about taking the pill every day at the same time, you might want to ask your Dr. about Nuvaring - I swear that thing was designed specifically with college students in mind! (What I used in college!). Also, the Today sponge is a very good second level of defense to add to your condoms and pills if that would make your more comfortable. I always use 2 forms of protection - now its the pill and condom, but for the period I was off hormonal methods it was the sponge and condom. I will always require a condom until I get married though
STOP TAKING SO MANY PILLS AT ONCE! That is NOT healthy for your body and no wonder you are going crazy and feeling sick!
OK so I didn't make it through the entire post but from what I understand, this is your first month on the pill, correct?
First of all, it can take up to three months for your body to adjust to hormonal birth control. So, your period may be irregular while your body adjusts. Given that you just took an insane amount of hormonal pills, you may have screwed up your cycle even more. I wouldn't even be surprised if you didn't get your period this time around. That can really mess up your body!
Secondly, I am a Sunday starter and it takes until Thursday or Friday of my placebo pill week for my period to start. This may be the case for you, as you are only halfway through the first week, so I would not panic just yet.
Third, if you are using BCP AND using condoms, I highly, highly doubt you are pregnant. Even if your boyfriend ejaculated inside you once, you took all of your hormonal pills correctly so there should not be a very high chance of you getting pregnant. If you really want to reassure yourself, go buy a pregnancy test.
Fourth, if you are on a two-hormone pill (meaning progestin and estrogen), then you do not have to take your pill at EXACTLY the same time every day. That rule is for women who are on a one-hormone pill. If you take it around the same time every day, you should be fine.